Long Term Prednizone Treatment

7 Posts | Page(s): 1 

Long Term Prednizone Treatment

by Missmeredith on Tue Aug 23, 2005 12:00 AM

Quote | Reply
My name is Meredith and I was diagnosed with AML in May 2001 and I had a BMT in September 2001. Since then I've been on high doses of Prednizone for GVHD. Recently, I developed GvHD of the muscle in addition to already having it in my skin, liver, and gut. I didn't know you could get it in your muscles. The best treatment for it is with Prednizone. It seems like I'm going to be on high doses for a long time, and I've been trying to find infomation about long term side effects and things to pay attention to, but it's hard to find facts. So, if anyone has any info about Prednizone or GvHD, please let me know. Thanks! Meredith

Gvhd

by Oncrx on Fri Sep 30, 2005 12:00 AM

Quote | Reply
Hi Meredith As you probably know, Prednisone is not a great drug to be taking for a long period of time. Have you been on cyclosporin? These drugs are the best treatment for GvHD. Side effects from prednisone include depression, confusion, mood swings, weight gain and a bloated or round face. In addition you may have a tendency to get sick more often as your immune system is weakened. Discuss any problems with your Doc and adjustments in doseage may help.

Gvhd

by Missmeredith on Sun Oct 02, 2005 12:00 AM

Quote | Reply
I did take Cyclosporine for a while after my BMT. But I know that also has some side effects that are very toxic for your body. Thanks for your help!

Tony From New York

by Ath4059 on Fri Feb 10, 2006 12:00 AM

Quote | Reply
I had my transplant in Seattle CANCER ALLINANCE on June 11 2005 experience Gvhd from the begining and was on predisone also i currently take 50mg one day then the other 20mg i experince tightness in hands,calfs, diarreha,and alot of other things extreme numbness in both feet joint pain hips knees ankles 3 weeks ago a had massive blood clot in the main artery going to lung Doctor said i was lucky but still trying to figure this gvhd thing out can you explain how you know when it flairs up and what doses of presidone due you take the stuff is not good knocks me for a loop.email me --- Message edited by CancerCompass staff: for personal protection, email address removed. Please review CancerCompass Member Guidelines at http://www.cancercompass.com/common/guidelines.html ---- my name is Tony age 47 thanks for your help

Hey Tony

by Missmeredith on Fri Feb 10, 2006 12:00 AM

Quote | Reply
The website took out your email address so I can't email you. But when you say that you had tightness in your leg muscles, does it hurt or is it just really difficult to move? Because one way to tell if myositis due to gvhd is flairing up is if your muscles start to get sore, like after you work out and then it gets worse - either more painful or harder to move or both. As far as joint pain, that's from the prednizone and mine always gets the worst when my doctor changes my dose. Right now I'm taking 50mg/60mg alternating days. The best ways that you can tell if gvhd is flairing up is if your skin gets really sensitive and dry, especially in your hands and feet. Your skin might get a little pink. That's the first indicator. It moves in levels and the skin is at the first level, then your stomach and gut are affected, so diarreha or throwing up are both signs. It's different for different people, so it's hard to pinpoint specific symptoms, but those are beginning signs. I have a bunch of information about both acute and chronic gvhd. I'll find it and see if there's a website or phone number and I'll let you know. It's so tricky and prednizone causes as many problems as it fixes, so the sooner you can stop taking it, the better. Anyway, I hope you're doing all right now and I'll dig that information up for you. Take care, Meredith

RE: Hey Tony

by Ath4059 on Thu Nov 17, 2011 12:01 AM

Quote | Reply

On Feb 10, 2006 12:00 AM Missmeredith wrote:

The website took out your email address so I can't email you. But when you say that you had tightness in your leg muscles, does it hurt or is it just really difficult to move? Because one way to tell if myositis due to gvhd is flairing up is if your muscles start to get sore, like after you work out and then it gets worse - either more painful or harder to move or both. As far as joint pain, that's from the prednizone and mine always gets the worst when my doctor changes my dose. Right now I'm taking 50mg/60mg alternating days. The best ways that you can tell if gvhd is flairing up is if your skin gets really sensitive and dry, especially in your hands and feet. Your skin might get a little pink. That's the first indicator. It moves in levels and the skin is at the first level, then your stomach and gut are affected, so diarreha or throwing up are both signs. It's different for different people, so it's hard to pinpoint specific symptoms, but those are beginning signs. I have a bunch of information about both acute and chronic gvhd. I'll find it and see if there's a website or phone number and I'll let you know. It's so tricky and prednizone causes as many problems as it fixes, so the sooner you can stop taking it, the better. Anyway, I hope you're doing all right now and I'll dig that information up for you. Take care, Meredith

Hi Tony back here 11/16/2011 still have slight gvhd off predizone as og 8/1/2011 have bone pain the is severe and neuropathy inlower part of both legs but have survived had bmt on 6/11/2005 keep the faith and stay strong

RE: Long Term Prednizone Treatment

by atkron on Tue Nov 22, 2011 06:45 AM

Quote | Reply

hi I have had mas doses of prednisone no choice needed it to save my life but thge one side affect that has really taken a toll is necrosis it rotsthe joints ive had 6 out of 7 joints replaced and need tge others done so hopefully you dont have to go thru what I am good luck and god bless

7 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.